# SDR 2023F00254

- Difficulty date: August 18, 2023
- Submitted: August 18, 2023
- Operation: General aviation
- Aircraft: N35LH
- Make and model: Lear 45LEAR
- Aircraft serial: 452116
- Aircraft time: 7,536 hours, 5,113 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windscreen
- Part number: UNKNOWN
- Condition: Cracked
- Location: Cockpit
- Part time: 7,536 hours, 5,113 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: P
- Precautionary procedure: I

## Discrepancy

ON DEPARTURE OUT OF KBKL ENROUTE TO KDET, WHILE PASSING 10,000' MSL THERE WAS A LOUD, SUDDEN AND SINGLE AUDIBLE POPPING SOUND SIMULTANEOUSLY WITH THE SHATTERING OF THE LEFT COCKPIT WINDSCREEN. THE ASCENT WAS QUICKLY STOPPED AND A DESCENT AND AN IMMEDIATE DIVERT BACK TO KBKL WAS INITIATED. DESPITE THE SHATTERING THE VISIBILITY WAS STILL GOOD ENOUGH FOR THE CAPTAIN IN THE LEFT SEAT TO FLY THE APPROACH AND LANDING. THIS ACTION WAS TAKEN AS THE CO-PILOTS PROFICIENCY IN LANDING WAS VERY LOW AND THE AIRCRAFT WAS HEAVY WEIGHT WITH STRONG GUSTY WINDS AT THE AIRFIELD AND THERE WAS PASSENGERS ABOARD AT THE TIME. THE LANDING, TAXI BACK AND THE ENGINE SHUT DOWN WERE ALL UNEVENTFUL WITH NEVER A LOSS OF CABIN PRESSURE OR STRUCTURAL INTEGRITY OF THE WINDSCREEN.
